MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number SONATA
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Headache (1880)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
On (b)(6) 2024 the user complaint of a headache.The following day the user went to the hospital for examination ((b)(6) 2024).Ct imaging showed that a part of the active electrode migrated into the vestibule.The user was reimplanted.
 
Additional Manufacturer Narrative
Based on the information received from the field, the device was not providing benefit to the recipient due to a post-operative active electrode migration out of the cochlea.Reportedly, the recipient reported headaches, which might be caused by extra-cochlear stimulation in the middle ear.The concerned device was explanted but has not been received for investigation yet.
 
Event or Problem Description
On (b)(6) 2024 the recipient reported experiencing a headache.The following day the recipient went to the hospital for examination.The recipient has been re-implanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.Based on the information received from the field, the device was not providing benefit to the recipient due to a post-operative active electrode migration out of the cochlea.Reportedly, the recipient reported headaches, which might be caused by extra-cochlear stimulation in the middle ear.This is a final report.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key20253220
Report Number9710014-2024-00850
Device Sequence Number8667731
Product Code MCM
UDI-Device Identifier09008737049188
UDI-Public(01)09008737049188
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/06/2023
Device Model NumberSONATA
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer09/18/2024
09/18/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/15/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexFemale